CBS’ first foray into the comic book world, Supergirl, will anchor its Monday lineup, the network said Wednesday morning in unveiling its 2015-16 schedule.
The DC Comics adaptation will be held until CBS’ Thursday Night Football slate is finished; as it did last year, CBS will temporarily relocate The Big Bang Theory to Mondays during football, which will lead into new comedy Life in Pieces. Both comedies will move to Thursday in the same timeslots following TNF’s run. The rest of CBS’ post-NFL Thursday will include Mom, Elementary and new comedy Angel From Hell.
“We have more [shows in the top 30 among adults 18-49] than NBC and ABC combined,” boasted CBS Corp. CEO Leslie Moonves. “The idea of the ‘old fogey’ network should be put away forever.” CBS will again be the most-watched network this season, though NBC for the second straight year will take the adults 18-49 demo crown, though Moonves argued that win is a bit tainted.
“They had the Super Bowl this year,” he said, noting that despite the highly-watched event, NBC barely eked out the victory. “Guess who has the Super Bowl next year?” CBS will broadcast Super Bowl 50 on Feb. 7, 2016.
The move of Supergirl to Mondays will make an all-drama lineup on that night; Scorpion and NCIS: Los Angeles will remain in their same spots from this season. When the Superman-themed series makes its debut (likely sometime in November), it will go head-to-head against another DC Comics-inspired series in Fox’s Gotham.
Kelly Kahl, senior executive VP, CBS Primetime, said he is not worried about an overlapping audience for the two comic book series. "We see this as a much broader show than just a genre or comic book show,” he said, before taking a jab at the Fox series, which does not feature Bruce Wayne as the Caped Crusader: “I haven’t seen a cape on Gotham.”
CBS has also set its adaptation of Limitless (the pilot will feature Bradley Cooper, who starred in the 2011 film) for Tuesdays at 10 p.m. and another freshman drama Code Black for Wednesday at 10 p.m. CSI: Cyber will move to Sundays at 10 p.m., airing behind Madam Secretary and The Good Wife.
CBS also confirmed that longrunning procedural CSI will end its run with a two-hour movie on Sept. 27, with original castmembers returning. Ted Danson will join Cyber following CSI’s finale.
With ABC and Fox having success this season in shows featuring minority-fronted casts, Nina Tassler, chairman of CBS entertainment, was asked why their network hasn’t had their own minority-led series. “We are always open to whatever the demographic makeup of the pilots are, you see diversity across the entire schedule,” said Tassler, who noted they have Rush Hour at midseason, which features African-American and Asian-American leads. “I can absolutely see it happening.”
Rush Hour and another new drama, the Criminal Minds spinoff Beyond Borders, will be held until midseason, along with returning series 2 Broke Girls, Mike & Molly, The Odd Couple, Undercover Boss and Person of Interest. Tassler said it has not been decided yet if this will be the final season for Person of Interest: “We don't know yet whether or not it's going to be the end."
Tassler also said that The Good Wife, despite declining ratings, is not in danger of being canceled any time soon. "As long as [Robert and Michelle King] want to continue producing and writing, we love having that show on our air."
As previously announced, Stephen Colbert will debut his version of The Late Show on Sept. 8; David Letterman signs off May 20. Colbert will make his first appearance to tout his new late-night gig during CBS’ upfront presentation this afternoon.
8:00-8:30 PM THE BIG BANG THEORY
8:30-9:00 PM LIFE IN PIECES (N)
8:00-9:00 PM SUPERGIRL (N) (Starting in November)
9:00-10:00 PM SCORPION
10:00-11:00 PM NCIS: LOS ANGELES
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: NEW ORLEANS
10:00-11:00 PM LIMITLESS (N)
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CODE BLACK (N)
8:00-11:00 PM, ET/ NFL THURSDAY NIGHT FOOTBALL (PremieresSept. 17)
5:00-8:00 PM, PT
8:00-8:30 PM THE BIG BANG THEORY (RTP) (Starting in November)
8:30-9:00 PM LIFE IN PIECES (NTP) (Starting in November)
9:00-9:30 PM MOM (Starting in November)
9:30-10:00 PM ANGEL FROM HELL (N) (Starting in November)
10:00-11:00 PM ELEMENTARY (Starting in November)
8:00-9:00 PM THE AMAZING RACE
9:00-10:00 PM HAWAII FIVE-0
10:00-11:00 PM BLUE BLOODS
8:00-9:00 PM CRIMETIME SATURDAY
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM MADAM SECRETARY
9:00-10:00 PM THE GOOD WIFE
10:00-11:00 PM CSI: CYBER (NTP)
The smarter way to stay on top of broadcasting and cable industry. Sign up below.
Thank you for signing up to Broadcasting & Cable. You will receive a verification email shortly.
There was a problem. Please refresh the page and try again.